MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Failure to Fold (1255); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A 5x15mm nc trek balloon was advanced to the lesion for post-dilatation.The balloon was inflated once at 8 atmospheres but when attempted to be deflated, negative was pulled for at least 30-40 seconds but the balloon only partially deflated.It was attempted to troubleshoot by inflating and deflating again, but failed to deflate completely.The balloon, guide catheter and guide wire were removed altogether as a single unit as the balloon was unable to be withdrawn simply via the guide catheter.The procedure was discontinued thereafter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A 5x15mm nc trek balloon was advanced to the lesion for post-dilatation.The balloon was inflated once at 8 atmospheres but when attempted to be deflated, negative was pulled for at least 30-40 seconds but the balloon only partially deflated.It was attempted to troubleshoot by inflating and deflating again, but failed to deflate completely.The balloon, guide catheter and guide wire were removed altogether as a single unit as the balloon was unable to be withdrawn simply via the guide catheter.The procedure was discontinued thereafter.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr, additional information confirmed that the balloon did not refold properly when attempting to be deflated.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue, failure to fold and difficulty removing the device were able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and failure to fold appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12856294
Report Number2024168-2021-10690
Device Sequence Number17145170
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number90111G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR.
Patient SexUnknown